Journal of Combinatorics

Volume 8 (2017)

Number 1

Note on “hook-length” as a graph invariant of trees

Pages: 209 – 226

DOI: http://dx.doi.org/10.4310/JOC.2017.v8.n1.a8

Author

Hua Wang (Department of Mathematical Sciences, Georgia Southern University, Statesboro, Ga., U.S.A.)

Abstract

The hook-length of a vertex $v$ in a rooted tree $T$, analogous to that defined in the Ferrers diagrams of integer partitions, is the number of descendants of $v$ (including $v$ itself) in $T$. In this note we consider two different types of “average” hook-length of vertices in a rooted tree, yielding a graph invariant that has interesting correlation to the distance functions in trees. This correlation is observed and used throughout the study of related properties and extremal questions.

Full Text (PDF format)